Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

July 6, 2017Pierce County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 6, 2017, 9:21 PM EDT for Pierce County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2017, 9:21 PM EDT (01:21 UTC)
Expired
Jul 6, 2017, 9:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Pierce County, GA

The radar

The Moody AFB radar (KVAX), 102 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2386 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WWUS82 KJAX 070121
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
921 PM EDT THU JUL 6 2017
 
GAZ135-136-151-070145-
Pierce GA-Appling GA-Wayne GA-
921 PM EDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...WEST
CENTRAL WAYNE AND SOUTHERN APPLING COUNTIES UNTIL 945 PM EDT...

At 920 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bristol, or near Patterson. This storm was nearly stationary.

Wind gusts of 35 to 50 mph can be expected along with possible minor 
wind damage.

Locations impacted include...
Patterson, Offerman and Bristol. 

LAT...LON 3138 8214 3143 8224 3154 8220 3149 8203
TIME...MOT...LOC 0120Z 188DEG 3KT 3143 8218 

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:12 PM EDT, 6 hours 9 minutes earlier.

Area forecast discussion, Jul 6, 3:12 PM EDT, 6 hours 9 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
312 PM EDT Thu Jul 6 2017

.NEAR TERM /Through Friday/...
Another hot day was observed across the region with temperatures
in the low to mid 90s. Scattered storms have developed on the Gulf
coast sea breeze and have pushed into the region near I-75
Isolated showers and storms also developed on St Johns River
breeze in Clay and Putnam County, and along the Altamaha River.
Scattered showers and storms are forecast to continue developing
across the region this afternoon, mainly to the west of I-95. A
few storms could become strong with the main threats being gusty
winds in excess of 40mph and frequent cloud-to-ground lightning.
Storms will diminish this evening with the loss of daytime
heating. Overnight lows will be in the 70s.

An upper trough across the Ohio Valley stretching southwest to
the ArkLaTex region will push southeast into northern Georgia on
Friday. The deep layer ridge east of Florida will shift slightly
southeast, and the flow will become more southwesterly. The Gulf
coast sea breeze will move quickly inland, with isolated showers
and storms developing along it. The east coast sea breeze will
move slowly inland, and the sea breezes are forecast to merge near
the St. Johns River, with scattered showers and storms.
Temperatures at 500mb are forecast to cool to around -7.5C, and
could see a few storms with hail, along with strong gusty winds
and frequent lightning. It will be hot once again, with highs in
the low to mid 90s and heat indices in the 100-108F range.

.SHORT TERM /Friday Night Through Sunday Night/...
Upper trough amplifies over the eastern U.S. this weekend as
upper ridge along the GA-FL line shifts east. A cold front will
sag south into south GA and stall on Sunday which will produce an
increase of storms as a moist and unstable airmass remains in
place. Scattered storms on Saturday will become numerous on
Sunday. A SW flow will favor the east coastal counties for late
day storms as the seabreezes converge near the I-95 corridor.
Temperatures and rain chances will be at or slightly above
average.

.LONG TERM /Monday Through Thursday/...
Weakness in subtropical ridge over NE FL/SE GA with troughing to
the north will allow for scattered to numerous showers/storms each
day. Light winds will result in late day merging of seabreezes
over the interior where the best areal coverage of storms will
occur. Temperatures will be near average with PoPs at or above
average.

&&

.AVIATION...
Storms were developing near KGNV with restrictions expected
through 21Z. Scattered showers, and possibly a storm could get
near KVQQ and KJAX late this afternoon, and have VCSH. East to
southeast winds 10 knots will prevail this afternoon, with light
and variable winds overnight. Mainly southwesterly winds will
prevail through the end of the TAF period, with the east coast sea
breeze moving inland around 17-18Z.

&&

.MARINE...
Surface ridge of high pressure will remain just south of our
waters, maintaining southerly 10-15 kt winds and 2-4 ft seas
through the end of the week. A weak cold front will move into the southeast
states late in the weekend. This feature and increased westerly flow
aloft may bring higher chance of thunderstorms to area coastal
waters this weekend.

Rip Currents: Low to Moderate risk of rip currents through
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  96  73  94 /  20  20  10  40
SSI  79  93  77  92 /  10  20  10  40
JAX  74  96  74  95 /  10  30  10  40
SGJ  75  92  74  92 /  10  30  10  30
GNV  73  96  72  93 /  20  40  10  40
OCF  73  94  72  92 /  20  50  10  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Kennedy/Zibura/Corless
Hazardous weather outlook, Jul 6, 4:16 AM EDT, 17 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
416 AM EDT Thu Jul 6 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-070830-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
416 AM EDT Thu Jul 6 2017

...HIGH HEAT INDICES AGAIN TODAY...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

High temperatures in the mid to upper 90s this afternoon combined
with the humidity will create heat index values up to 102 to 108
degrees.

Isolated to scattered thunderstorms are expected this afternoon
and early evening. The highest thunderstorm chances will be
across inland northeast Florida counties, between 3 pm and 8 pm.
Strong gusty winds...frequent lightning and heavy downpours will
be possible in the strongest thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated to scattered thunderstorms are expected Friday afternoon
and evening. An increased threat of afternoon and evening
thunderstorms is expected Saturday through Wednesday. Locally
heavy rainfall...strong gusty winds...and frequent lightning will
be possible in the strongest thunderstorms.

High temperatures in the mid 90s on Friday and Saturday combined
with the humidity will create heat index values of 100 to 105
degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Jul 6, 5:58 PM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
558 PM EDT THU JUL 6 2017

GAZ164-062230-
Charlton GA-
558 PM EDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHARLTON COUNTY UNTIL 630
PM EDT...

At 557 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. George, or 14 miles southwest of Hilliard. This storm was nearly
stationary.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

This storm will remain over mainly rural areas of central Charlton
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 8206 3053 8216 3063 8218 3063 8205
TIME...MOT...LOC 2157Z 183DEG 3KT 3056 8211

ENYEDI
Special weather statement, Jul 6, 6:41 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
641 PM EDT THU JUL 6 2017

FLZ024-025-124-125-062300-
Inland Duval FL-Inland Nassau FL-Coastal Duval FL-Coastal Nassau FL-
641 PM EDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NASSAU AND NORTH CENTRAL
DUVAL COUNTIES UNTIL 700 PM EDT...

At 640 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville International Arpt, moving northeast at 5 mph.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

This storm will remain over mainly rural areas of eastern Nassau and
north central Duval Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 8166 3056 8175 3067 8169 3057 8154
TIME...MOT...LOC 2240Z 226DEG 6KT 3056 8168

ENYEDI
Local storm report, Jul 6, 7:12 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     4 SSW RAINBOW LAKES EST 29.09N 82.48W
07/06/2017                   MARION             FL   911 CALL CENTER

            A LARGE TREE WAS BLOWN DOWN AT THE INTERSECTION OF SW
            102ND STREET ROAD AND SW 214 COURT.

&&

AENYEDI
Special weather statement, Jul 6, 7:52 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
752 PM EDT THU JUL 6 2017

GAZ150-163-070015-
Ware GA-Clinch GA-
752 PM EDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARE AND NORTH CENTRAL
CLINCH COUNTIES UNTIL 815 PM EDT...

At 751 PM EDT, Doppler radar was tracking a strong thunderstorm near
Homerville, moving east at 5 mph.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Homerville and Argyle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3095 8277 3107 8278 3115 8258 3098 8257
TIME...MOT...LOC 2351Z 257DEG 5KT 3102 8270

ENYEDI
Special weather statement, Jul 6, 8:45 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
845 PM EDT THU JUL 6 2017

GAZ150-151-070100-
Pierce GA-Ware GA-
845 PM EDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PIERCE AND NORTH
CENTRAL WARE COUNTIES UNTIL 900 PM EDT...

At 844 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pebble Hill, or 7 miles northwest of Waycross, moving east at 10 mph.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Pebble Hill, Dixie Union and Jamestown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3126 8250 3133 8250 3137 8236 3125 8236
TIME...MOT...LOC 0044Z 256DEG 8KT 3130 8243

ENYEDI
Special weather statement, Jul 6, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
921 PM EDT THU JUL 6 2017

GAZ135-136-151-070145-
Pierce GA-Appling GA-Wayne GA-
921 PM EDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...WEST
CENTRAL WAYNE AND SOUTHERN APPLING COUNTIES UNTIL 945 PM EDT...

At 920 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bristol, or near Patterson. This storm was nearly stationary.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Patterson, Offerman and Bristol.

LAT...LON 3138 8214 3143 8224 3154 8220 3149 8203
TIME...MOT...LOC 0120Z 188DEG 3KT 3143 8218

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:20 PM EDTSpecial Weather StatementJAXAlachua25 min
Jul 7, 3:43 PM EDTSpecial Weather StatementJAXGilchrist17 min
Jul 7, 4:03 PM EDTSpecial Weather StatementJAXGilchrist27 min
Jul 7, 4:33 PM EDTSpecial Weather StatementJAXColumbia, Suwannee42 min
Jul 7, 5:26 PM EDTSpecial Weather StatementJAXPutnam34 min
Jul 7, 5:43 PM EDTSpecial Weather StatementJAXHamilton47 min
Jul 7, 6:02 PM EDTSpecial Weather StatementJAXPutnam28 min
Jul 7, 6:47 PM EDTSpecial Weather StatementJAXPutnam28 min
Jul 7, 7:30 PM EDTSpecial Weather StatementJAXSaint Johns15 min
Jul 6, 8:45 PM EDTSpecial Weather StatementJAXPierce15 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.